Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 375, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 25, 1996, 7:00 PM CDT for Scott County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1996, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 25, 1996, 7:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Scott County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 260001 SVRDDC KSC171-260045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 700 PM CDT THU JUL 25 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...SCOTT COUNTY AT 657 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY DODGE CITY DOPPLER RADAR 11 MILES NORTH OF MODOC MOVING SOUTH SOUTHEAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL BE NEAR... MODOC BY 730 PM CDT SCOTT CITY BY 740 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BURKE/PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:31 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 25, 3:31 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT THU JUL 25 1996 MAIN FORECAST CHALLENGE IS TSTM CHANCES TONIGHT AND TEMPS ON FRIDAY. SHOWER AND TSTM ACTIVITY ALREADY OCCURRING OVER PORTIONS OF EASTERN COLORADO AT THIS TIME WITH MOVEMENT TO THE SOUTHEAST ALONG THE 850 MB FRONT. SHORTWAVES TO CONTINUE TO RIDE OVER THE TOP OF THE WEST COAST RIDGE AND INTO THE PLAINS. PROFILERS CURRENTLY SHOWING A WEAK WAVE OVER SOUTHERN WY AND NORTHERN CO. DEWPOINTS IN THE 60S OVER THE CWA WITH TEMPS ALREADY SLIGHTLY ABOVE THE CONVECTIVE TEMP FOR THE DAY. WITH THE INSTABILITY AND THE FRONT TO SERVE AS A FOCUS POINT...FEEL THAT THUNDERSTORMS ARE A PRETTY GOOD BET AGAIN TONIGHT. THE SHORTWAVE DOES NOT LOOK TO BE IN A REAL PRIME POSITION UNTIL LATER IN THE EVENING...BUT WITH THE DEVELOPMENT ALREADY GOING ON TO THE WEST OF THE REGION...WILL NOT RULE OUT A FEW EARLIER STORMS. WILL GO WITH LIKELY POPS TONIGHT...THEN TAPER THINGS OFF BY MORNING. FRIDAY LOOKS TO BE A POSSIBLE REPEAT...WITH MCS DEVELOPMENT A BIT FARTHER TO THE EAST AS THE MODELS ALL SHOW THE BEST PVA FROM ABOUT CENTRAL KANSAS EASTWARD. GARP DATA SHOWING A GOOD THETA-E RIDGE AND HIGH CAPES OVER WESTERN KANSAS THOUGH DURING THAT SAME TIME PERIOD...SO MAY SEE SOME OUTFLOW TYPE DEVELOPMENT WEST OF THE MCS ITSELF. WILL GENERALLY JUST FOLLOW ALONG WITH PERSISTANCE AND KEEP LOWER POPS GOING DURING THE DAYTIME PERIODS AND HIGHER CATEGORICAL POPS DURING THE EVENING AND NIGHTS. UPSLOPE WINDS TO CONTINUE BRINGING MOISTURE INTO THE REGION WITH GUIDANCE INDICATING DEWPOINTS IN THE 60S THROUGHOUT THE PERIOD. LOW TO MID LEVEL CLOUDS LIKELY TO HANG AROUND ALL DAY FRIDAY...WHICH ARE LIKELY TO HINDER DAYTIME TEMPS. HAVE GONE LOWER THAN GUIDANCE FOR THIS REASON. DDC 064/077 063/084 064 636 GCK 063/078 062/085 062 635 EHA 064/077 064/087 063 635 LBL 064/077 063/086 064 635 HYS 064/075 062/083 062 636 P28 067/080 065/087 066 636 PARKIN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:05 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 30 min |
| Jul 25, 9:23 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 57 min |
| Jul 25, 9:52 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 58 min |
| Jul 25, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 50 min |
| Jul 25, 10:39 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 31 min |
| Jul 25, 11:19 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 46 min |
| Jul 26, 12:45 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 45 min |
| Jul 26, 1:34 AM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 46 min |
| Jul 26, 1:38 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 47 min |
| Jul 26, 2:24 AM CDT | Flash Flood Warning | DDC | Barber | 4 hr |
| Jul 26, 6:31 AM CDT | Flash Flood Warning | DDC | Barber | 114 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.